Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it safe to use reusable dialyzer?

Answered by
Dr.
Dr. Rahul Tawde

General & Family Physician

Practicing since :1980

Answered : 1 Question

default
Posted on Tue, 2 Sep 2014 in Kidney Conditions
Question: Thank you much to Dr. Varshney for all his detailed responses. I have another question regarding same person. Being on dialysis, XXXXXXX became allergic to dialyzer about 6 mo ago with chills, confusion, high BP, bad headaches, nausea, fever. At that time it was Optiflux dialyzer. They changed dialyzer to Revaclear. With new dialyzer and taking Benadryl that days 3 times a day things were going pretty well for about 3 month. Now all symptoms came back. Benadryl and Tylenol don't help much. Days of dialysis became as nightmare and every time is worse. In dialysis office they offered us to switch to reusable dialyzer. As I remember from literature it is not the best choice, and as I know hospitals do not use reusable. So we refused it in past.What would be your advice. Should we agree to reusable or ask them to order different non reusable dialyzer. If we ask them for a new one, do you have any brands in mind? Thank you
doctor
Answered by Dr. Rahul Tawde 16 hours later
Brief Answer:
Detailed answer written below

Detailed Answer:
Hi, thanks for posting your concern in the HCM.
Use of reusable dialyzer is still a matter of controversy.
There are several risks associated with the use of reusable dialyzer e.g. hazard from germicide exposure and disposal, they are specifically effective when there are more adverse symptoms with new single use dialyzers.
Revaclear is a very good dialyzer. But, the patient is having those symptoms.
Furthermore, there are at least two large randomized controlled trials that found no difference in mortality between single use and reuse groups.
So, If necessary reusable dialyzers may be used after consulting the local nephrologist.
Hope you are satisfied with the answer. For any further query, please write back.
Regards,
Dr. Kaushik

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  High bp

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a day for 3 days and then go to 1 every other day. I did the 3 days and am on the 2nd of every other...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type headache. His BP meds have been adjusted but now his behavior has shifted. Very aggressive argumentative...

doctor1 MD

Hello Doc Request your advice here I have been experiencing high bp from past 2 monthd but it has always been fluctuating at times it is 140 /80 at times 145/85 and at times it is normal 130/80 . I did not want to take and start blood pressure...

doctor1 MD

How long can I retain a 153/100 Blood Pressure and be safe? And...? My blood pressure is 153/100 and has been like that since my Dr. visit a few months ago (my last dr visit before that was 3 years ago). How long is it safe for my bp to be this high? My dr didn t prescribe any meds, although in his office my bp was 154/95. He also said that I needed to lose weight and eat less salt. I m 5 5 and 169 lbs My other question is, if my weight has any a lot to do with my bp being high would I be able to take a diet pill. A few years ago I was on phentermine 37.5mg and had dramatic weight loss within two months (then had a baby, and packed on some weight) so I thought If I got on the pills I could loose weight quickly and lower by bp. Thanks

doctor1 MD

I am a 26 year old male who has been on high blood pressure medication (enalipril 20mg) for about 5 years. Lately I have taken in interest in really controlling my BP so I have monitored it multiple times daily and often have readings such as 134/69 and 127/72(not bad readings). I have really been working hard at exercising and dieting and having a much longer happier balanced life. The problem I am having now is coming across a new term ( pulse pressure ) not pulse rate. They say that if you take your systolic and subtract your diastolic you get your pulse pressure and that it should be in the 40 range or it could be a sign of stiffening arteries. Could anyone tell me if I should be concerned with this or if the result of these recurring high pulse pressures are not significant. I averaged out 14 BP readings over the course of 4 days and the average PP is mid 50s, should I be worried?